How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DR MED MD Your Own Question
DR MED MD, Board Certified MD
Category: Health
Satisfied Customers: 2407
Experience:  MD
Type Your Health Question Here...
DR MED MD is online now
A new question is answered every 9 seconds

I am 18 years old and recently started on the birth control

Customer Question

I am 18 years old and recently started on the birth control pill (2 months ago). I think I have polycystic ovary symdrome. My legs have started hurting about a week ago. Could I have a problem with blood clots?
Submitted: 6 years ago.
Category: Health
Expert:  DR MED MD replied 6 years ago.

Welcome to just answer,

Clots in vein of legs is common side effect of birth control pills. Common symptoms of this are severe pain , swelling , tenderness and redness of lower limbs.

For polycystic ovarian disease you need to get your hormone levels checked and get an ultrasound done.

Common symptoms are irregular periods , weight gain , facial hairs etc.

Do not worry it is less likely that you have clots in legs. Conformational test to rule out clots is a color Doppler of lower limbs. Thank and happy new year.

Customer: replied 6 years ago.
Any other ideas on what the pain might be?
Expert:  DR MED MD replied 6 years ago.
Pain can be due to number of conditions like exertion, injury , Sprains and strains, Peripheral artery disease, clots,Neuropathy, Muscle injuries etc.

You need to get your self examined by your doctor to find out exact cause.